Journal Mobile Options
Table of Contents
Vol. 209, No. 3, 2004
Issue release date: 2004
Section title: Case Report
Dermatology 2004;209:208–214
(DOI:10.1159/000079891)

Cutaneous Angiosarcoma Arising in an Irradiated Breast

Case Report

and Review of the Literature

Tomasini C. · Grassi M. · Pippione M.
Department of Dermatology, Second Clinic, University of Turin, Turin, Italy

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger (new!)
  • Unrestricted printing, no saving restrictions for personal use
  • Reduced rates with a PPV account
read more

Direct: USD 38.00
Account: USD 26.50

Select

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restrictions apply

Rental: USD 8.50
Cloud: USD 20.00

Select

Subscribe

  • Access to all articles of the subscribed year(s) guaranteed for 5 years
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select


Article / Publication Details

First-Page Preview
Abstract of Case Report

Received: 9/17/2003
Accepted: 4/23/2004
Published online: 9/24/2004
Issue release date: 2004

Number of Print Pages: 7
Number of Figures: 4
Number of Tables: 1

ISSN: 1018-8665 (Print)
eISSN: 1421-9832 (Online)

For additional information: http://www.karger.com/DRM

Abstract

Angiosarcoma (AS) is a rare, aggressive tumour of endothelial origin occurring in various clinical settings, including idiopathic AS on the head and neck in elderly people, lymphoedema-associated AS, post-irradiation AS, soft-tissue AS, and various others. Despite the widespread use of radiation therapy in the treatment of breast carcinoma, AS developing in the wake of a radiation therapy is extremely infrequent. Although there is little doubt that radiation in therapeutic doses can induce sarcomas, quantification of that risk is complicated by many variables, among them chronic lymphoedema. We describe a 70-year-old woman in generally good health who presented with a 2-year history of a maculo-papular eruption on the skin of her right breast. There was no lymphoedema of the thoracic area. The lesions developed 3 years after she had undergone ipsilateral quadrantectomy for an invasive ductal carcinoma followed by 25 tangent field radiotherapy sessions on the breast. The oncological follow-up did not disclose local recurrence of the tumour or metastases of breast carcinoma. Histopathologic examination of a papule was diagnostic for AS. In addition, signs of chronic radiation dermatitis were found in the biopsy specimens. The patient underwent monthly cycles of chemotherapy with intravenous doxorubicin with partial remission of the affected area after 24 months, followed by the occurrence of liver metastases and exitus 30 months after diagnosis. From the review of the literature, it appears that post-irradiation mammary AS mainly affects women over 60 who have undergone breast-sparing surgery and that it is usually associated with axillary lymphadenectomy. Whereas the role of lymphoedema does not seem relevant to the pathogenesis of this malignancy, the association with chronic radiation dermatitis in our case reinforces the supposed role of radiation in the development of this tumour. Onset of AS should be taken into consideration when treating patients who develop multiple lesions on the skin above the irradiated area, even many years after the therapy.


  

Author Contacts

Carlo Tomasini, MD
Department of Dermatology, Second Clinic
University of Turin, Via Cherasco 23
IT–10126 Turin (Italy)
Tel. +39 011 676 74 72, Fax +39 011 67 40 34, E-Mail ctomasini@molinette.piemonte.it

  

Article Information

Received: September 17, 2003
Accepted: April 23, 2004
Number of Print Pages : 7
Number of Figures : 4, Number of Tables : 1, Number of References : 79

  

Publication Details

Dermatology (International Journal for Clinical and Investigative Dermatology)

Vol. 209, No. 3, Year 2004 (Cover Date: 2004)

Journal Editor: J.-H. Saurat, Geneva.
ISSN: 1018–8665 (print), 1421–9832 (Online)

For additional information: http://www.karger.com/drm


Article / Publication Details

First-Page Preview
Abstract of Case Report

Received: 9/17/2003
Accepted: 4/23/2004
Published online: 9/24/2004
Issue release date: 2004

Number of Print Pages: 7
Number of Figures: 4
Number of Tables: 1

ISSN: 1018-8665 (Print)
eISSN: 1421-9832 (Online)

For additional information: http://www.karger.com/DRM


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.